MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.The emag® system has been validated with biomérieux reagents and applications.Biomérieux is not responsible for the validation of third party applications and/or third party commercial kits.The emag® system is intended for use by laboratory health professionals only.Issue description: on 05-mar-2025, a customer in the united kingdom notified biomérieux of obtaining an error (error 10066) when using emag instrument (ref.418591, serial number: (b)(6)) leading to the loss of patient samples.The customer has been having recurrent issues with the right section of their emag instrument.A field service engineer (fse) intervened and was able to stop errors (10076/10077) but the customer is still getting same error 10066 at the last washing step on the protocol.The current issue with recurring error 10066 aspiration duration timeout led to 66 samples not tested this week due to the error.A repeat sample was requested from patients.The number of patients involved is not known at this time.A fse is scheduled to visit the customer site again to evaluate the issue further.There is no indication or report from the laboratory that the error led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united kingdom regarding an error (error 10066) when using emag instrument (ref.418591, serial number: (b)(6)) leading to the loss of patient samples.A biomérieux internal investigation has been completed with the following results.On 20-mar-2025, the field service engineer (fse) returned to the customer site and cleaned/flushed the vacuum manifold of the right section of the instrument with buffer 3 and replaced the ev04 valve.No part was returned to our manufacturing site for investigation.However, the error onset and the solution provided by the fse intervention indicated that the issue may have been caused by a clog located in the vacuum manifold or inside the vent line.The clog is usually caused by the slow accumulation of waste fluid mist aspirated from the waste tank into the instrument vacuum system.The instrument was back up and running as soon as the vacuum system was cleaned and the ev04 was replaced, confirming that no other root cause was responsible for the recorded error code.Conclusion: based on the outcomes of the fse intervention, a clog located in the vacuum manifold or inside the vent line (ev04 solenoid valve) should represent the root cause of the encountered problem (recurrent errors no.10066 leading to samples lost).The cleaning of the vacuum system and the ev04 replacement, indeed, solved the complained issue, and the system was back up and running.Additionally, as part of continuous improvement, a new vacuum tank is available to customers experiencing clogged vacuum manifold issues and is implemented on new emag instruments.
 
Additional Manufacturer Narrative
The mdr guidance, "medical device reporting for manufacturers, issued november 8, 2016", section 2.15, establishes that once a malfunction has caused or contributed to a death or serious injury, a presumption that the malfunction is likely to cause or contribute to a death or serious injury has been established.Biomérieux has performed a review and analysis of the mdr submissions, specific to the biomérieux nuclisens® easymag®, emag®, and nuclisens® easymag® accessory products.The review included mdrs submitted to the fda from 01-jan-2024 to 07-jan-2026.Based upon our review and analysis of biomérieux nuclisens® easymag®, emag®, and nuclisens® easymag® accessory products mdr submissions, there have been no customer claims of death or serious injury in the past two (2) years.Each has been investigated or is currently undergoing investigation, and any issues have been addressed by the manufacturing site.With the completion of our mdr data analysis, we have updated our mdr criteria for nuclisens® easymag®, emag®, and nuclisens® easymag® accessory products.Malfunction events for ¿no result¿ will no longer be reported for all nuclisens® easymag®, emag®, and nuclisens® easymag® accessory products (product codes: jjh, ppm) as these events are not "likely to cause or contribute to a death or serious injury" if they were to recur.Moving forward, if we become aware of a death or serious injury event related to a delayed result with nuclisens® easymag®, emag®, or any nuclisens® easymag® accessory product, we will report that event to the fda per the fda mdr guidance and update our mdr criteria to include reporting the specific associated malfunction as required by the mdr guidance.

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
candace martin
595 anglum road
hazelwood, MO 63042
MDR Report Key21584748
Report Number9615037-2025-00006
Device Sequence Number13080291
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer08/06/2025
01/07/2026
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date08/12/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown